My morning fasting bgl’s have been great since I was diagnosed in March with T1. But now I think my honeymoon may be ending. Woke up sometime around 3am and was feeling numb in my hands and sweating and kind of shaky. But fell back asleep. Woke up at 8 and my bgl was 58. I think I may need to change my Latus dose. I am currently taking 12u before bed. Any help would be great. thanks.
Yes, it does sound as if your Lantus dose is too high. I would try reducing it by a unit or two at a time and leaving it that way for a couple days to see how it works. And a word of caution - if you wake up feeling like that, best to get up and test and treat, not go back to sleep, especially if you live alone.
I doubt your honeymoon is ending. That would mean you need more insulin. You are probably still producing, maybe somewhat erratically which is giving you spurts. It might be hard to control for a bit if so. But definitely kick that basal down a notch for safety.
I would recommend losing the lantus and moving directly to a pump. Lantus is a long acting insulin and its behavior can be irregular. If i recall correctly, its duration of action is 24 hours so either the morning dose or the evening dose could be the culprit. A pump allows you to fine tune your basal rate requirements rather than getting a blob of insulin headed to you weather you need it or not. Also look into the cgms Odds are you were even lower before rebounding. I know sleep is precious but when you wake feeling abnormal, get up and test - your body is talking to you. The lows can be very dangerous. Check with your MD on dose adjustments until you feel comfortable in making your own adjustments Good Luck